Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

May 27, 2011Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at May 27, 2011, 2:13 AM EDT for Johnson County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 2:13 AM EDT (06:13 UTC)
Expired
May 27, 2011, 2:45 AM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS82 KFFC 270613
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT FRI MAY 27 2011

GAZ074-085-097-270645-
213 AM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL AND FREQUENT 
CLOUD-TO-GROUND LIGHTNING IN WASHINGTON...NORTHEASTERN LAURENS AND 
JOHNSON COUNTIES UNTIL 245 AM EDT...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS ACROSS THE INDICATED COUNTIES. ONE 
STRONG STORM WAS LOCATED NEAR DONOVAN AND ANOTHER WAS LOCATED 
BETWEEN LOVETT AND DUBLIN...WITH A THIRD NEAR HARLOW. THE STORMS 
WERE MOVING NORTHEAST AT 25 MPH.

PENNY-SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS IN THIS 
AREA...ALONG WITH WIND GUSTS TO 35 MPH AND FREQUENT CLOUD-TO-GROUND 
LIGHTNING.

&&

LAT...LON 3243 8298 3255 8309 3301 8255 3295 8254
      3292 8251 3282 8252 3276 8245
TIME...MOT...LOC 0611Z 238DEG 22KT 3276 8272

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 27, 1:40 AM EDT, 33 minutes earlier.

Area forecast discussion, May 27, 1:40 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 AM EDT FRI MAY 27 2011

.UPDATE...
/ISSUED AT 714 PM EDT THU MAY 26 2011/
CONTINUING TO DO FREQUENT UPDATES TO TRY AND STAY AHEAD
OF THIS SYSTEM WHICH HAS SHOWN MORE STAYING POWER THAN MODELS HAVE
INDICATED. WIDESPREAD LARGE HAIL REPORTS ALONG WITH AN INCREASING
NUMBER OF WIND REPORTS THIS EVENING. FOR THE LATEST
UPDATE...ALLOWED WW 379 TO EXPIRE BUT CONTINUE WITH 384. HAVE BEEN
RELUCTANT TO TRIM ANYTHING OFF OF 384 BUT BASED ON RADAR
TRENDS...SHOULD BE ABLE TO WITHIN THE NEXT HOUR.

&&

.PREV DISCUSSION... /ISSUED 218 PM EDT THU MAY 26 2011/

..SEVERE STORMS LIKELY INTO TONIGHT...
..LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS...

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

REGIONAL SURFACE ANALYSIS SHOWS SURFACE TROUGH HAS PROGRESSED INTO
THE TENNESSEE VALLEY AND EXTENDS SOUTHWARD INTO NORTHERN ALABAMA
AND INTO THE GULF COAST OF MISSISSIPPI AND LOUISIANA. THUNDERSTORM
ACTIVITY ALONG AND AHEAD OF THIS FEATURE WAS BEING AIDED BY A BAND
OF MID LEVEL VORTICITY SHOWN BY LATEST RUC ANALYSIS WHICH IS AHEAD
OF THE MAIN MID LEVEL LOW OVER THE OHIO VALLEY. LOOKING AT THE
THERMODYNAMIC PROFILES...ATMOSPHERE IS BECOMING INCREASINGLY
CONDUCIVE TO SUPPORT ROBUST UPDRAFTS WITH THE MIXED LAYER CAPE NOW
IN EXCESS OF 2000 J/KG ALONG AND NORTH OF THE INTERSTATE 85
CORRIDOR. IN ADDITION...MID LEVEL LAPSE RATES ARE QUITE IMPRESSIVE
WITH VALUES NEARING 8 OVER SOUTHERN SECTIONS OF THE FORECAST AREA.
PUTTING THIS ALL TOGETHER LEADS ONE TO THE CONCLUSION THAT
THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THIS AFTERNOON
AND EVENING WITH THE BIGGER QUESTION BECOMING THE EXTENT OF SEVERE
EXPECTED.

LOOKING AT THE ANALYZED SHEAR VALUES...50 KT CONTOUR AT 850 MB HAS
MADE ITS WAY INTO NORTH GA BUT THIS REALLY TAILS OFF TO THE SOUTH
WHERE 18Z SOUNDING IS ONLY SHOWING 20 KTS OR SO AT FFC. IN
ADDITION...HELICITY VALUES ARE NOT THAT IMPRESSIVE WITH THESE
STORMS...SO TORNADO POTENTIAL STILL APPEARS MINIMAL. TO SUM
UP...SEVERE WIND THREAT MAINLY ACROSS THE NORTHERN HALF...BUT HAIL
LIKELY WITH ANY SUSTAINED UPDRAFTS GIVEN LAPSE RATES AND INCREASED
PARTICLE SEPARATION DUE TO FLOW ALOFT. OF NOTE RECENTLY HAS BEEN
THE WRF SUITE WHICH HAS BEEN SHOWING THIS ACTIVITY TRANSLATING
EASTWARD QUICKLY DURING THE OVERNIGHT HOURS BUT MAINTAINING A GOOD
PORTION OF ITS INTENSITY DESPITE THE LOSS OF HEATING.

ACTIVITY SHOULD EVENTUALLY WANE LATE TONIGHT AND SHORT TERM MODELS
HAVE BEEN IN GENERAL MORE PROGRESSIVE WITH THE PATTERN...SHUNTING
MOST OF THE DEEP LAYER MOISTURE EAST OF I75 BY FRIDAY AFTERNOON.
WILL STILL STAY ON THE HIGH SIDE OF GUIDANCE GIVEN CONTINUED
INSTABILITY ALOFT ON FRIDAY AND THE FACT THAT WINDS REMAIN SOUTH
TO SOUTHWEST FOR EASTERN PORTIONS OF THE FORECAST AREA THROUGH
LATE FRIDAY AFTERNOON.

WITH MID LEVEL TROUGH SHIFTING EAST OF THE AREA BY SATURDAY AND
DEEPER MOISTURE CONTINUING TO DECREASE...ENOUGH CONFIDENCE EXISTS
TO PULL POPS FOR THE WESTERN HALF OF THE FORECAST AREA AND
ADVERTISE JUST 20 POPS FOR THE EXTREME EAST. THIS TOO MAY PROVE TO
BE TOO MUCH IN THE END WITH SATURDAY POSSIBLY BEING DRY AREAWIDE.

LONG TERM /SUNDAY THROUGH THURSDAY/...MAIN FEATURE THROUGH THE
EXTENDED WILL BE THE DOMINANT UPPER HIGH WHICH BUILDS OVER THE
REGION THROUGH EARLY NEXT WEEK. SOME INDICATIONS THAT HIGH
RETROGRADES ENOUGH ON MONDAY TO ALLOW PULSE CONVECTION TO DEVELOP
OVER THE MOUNTAINS BUT NOT ENOUGH EVIDENCE TO MODIFY EXTENDED
PORTION SIGNIFICANTLY AT THIS TIME.

&&

.AVIATION...
06Z UPDATE...
CLUSTERS OF SHOWERS AND THUNDERSTORMS STILL DEVELOPING AND MOVING
NE. WILL HOLD MENTION OF THUNDER IN TAF SITES FOR ANOTHER COUPLE OF
HOURS AT LEAST. WET GROUNDS AND LIGHT SW WINDS WILL RESULT IN LOW
IFR CIGS DEVELOPING BY AROUND 09Z...THEN GRADUAL IMPROVEMENT TO
VFR BY 16Z. AT 16Z... EXPECT SCT SHOWERS WITH ISOLATED CB'S TO
DEVELOP IN ATLANTA AREA AND EASTWARD. THE GREATER TSTM THREAT SHOULD
BE EAST OF ATL TODAY. WINDS LIGHT SOUTHWEST OR VARIABLE TONIGHT WITH
OCCASIONAL GUSTS IN THUNDERSTORMS. SOUTHWEST WINDS 10KT AFTER 14Z
TODAY.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  82  62  87 /  70  40  20  20
ATLANTA         65  82  65  86 /  90  30  10   5
BLAIRSVILLE     62  76  56  82 /  90  40  10   5
CARTERSVILLE    61  81  58  89 /  90  30  10   5
COLUMBUS        67  87  67  91 /  90  30  10   5
GAINESVILLE     63  79  62  85 /  90  40  10  10
MACON           66  86  64  92 /  60  40  20  10
ROME            63  84  56  91 /  70  20  10   5
PEACHTREE CITY  62  83  58  89 /  90  30  10   5
VIDALIA         70  86  69  89 /  50  50  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DEESE
Hazardous weather outlook, May 26, 6:31 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT THU MAY 26 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS
MAY BE SEVERE OVER NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN STATES WILL CONTINUE
TO WEAKEN AS LOW PRESSURE MOVES THROUGH THE OHIO VALLEY TODAY AND
TONIGHT. A TRAILING COLD FRONT WILL APPROACH NORTHWEST GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND AN
ISOLATED TORNADO ARE POSSIBLE.

.DISCUSSION...
A STRONG UPPER LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD FROM
THE MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY THROUGH TONIGHT. A
MODERATELY UNSTABLE AIR MASS AND STRONG WIND SHEAR WILL SUPPORT
SCATTERED TO NUMEROUS THUNDERSTORMS. THE MOST FAVORED AREA FOR ANY
SEVERE THUNDERSTORMS WILL BE ATLANTA TO ATHENS NORTHWARD THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH GEORGIA.

In the hours before

Local storm report, May 26, 10:08 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             2 SW HIGGSTON           32.20N 82.49W
05/26/2011  E1.75 INCH       MONTGOMERY         GA   911 CALL CENTER

0935 PM     TSTM WND DMG     2 SW HIGGSTON           32.20N 82.49W
05/26/2011                   MONTGOMERY         GA   911 CALL CENTER

            A COUPLE TREES DOWN.

&&

JLF
Local storm report, May 26, 10:29 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     5 NNW ROCHELLE          32.02N 83.48W
05/26/2011                   WILCOX             GA   911 CALL CENTER

            THREE TREES DOWN.

&&

JLF
Local storm report, May 26, 11:33 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             2 NNW TRENTON           34.90N 85.52W
05/26/2011  E0.75 INCH       DADE               GA   911 CALL CENTER

            DADE COUNTY 911 REPORTED PEA TO DIME-SIZED HAIL IN
            TRENTON AND AN OFF-DUTY 911 OPERATOR REPORTED DIME-SIZED
            HAIL IN SAND MOUNTAIN.

0215 PM     HAIL             8 W ELLIJAY             34.69N 84.62W
05/26/2011  E1.00 INCH       GILMER             GA   PUBLIC

            PUBLIC REPORTED QUARTER-SIZED HAIL 8 MILES WEST OF
            ELLIJAY.

0220 PM     HAIL             1 SW ELLIJAY            34.69N 84.49W
05/26/2011  E1.00 INCH       GILMER             GA   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORTED QUARTER-SIZED HAIL AND
            GUSTY WINDS NEAR HIGHWAY 282 WEST OF ELLIJAY.

0226 PM     HAIL             3 NNW ELLIJAY           34.73N 84.51W
05/26/2011  E1.00 INCH       GILMER             GA   911 CALL CENTER

            GILMER COUNTY 911 RELAYED REPORTS OF QUARTER-SIZED HAIL
            ALONG HIGHWAY 52.

0231 PM     HAIL             3 NNE ELLIJAY           34.74N 84.47W
05/26/2011  E1.75 INCH       GILMER             GA   911 CALL CENTER

            GILMER COUNTY 911 RELAYED PUBLIC REPORTS OF QUARTER TO
            GOLF BALL-SIZED HAIL ALONG BOARDTOWN ROAD.

0240 PM     HAIL             CHERRY LOG              34.79N 84.39W
05/26/2011  E1.25 INCH       GILMER             GA   PUBLIC

            PUBLIC REPORTED QUARTER TO NICKLE-SIZED HAIL IN CHERRY
            LOG.

0245 PM     HAIL             5 NE ELLIJAY            34.75N 84.43W
05/26/2011  E2.75 INCH       GILMER             GA   PUBLIC

            PUBLIC REPORTED BASEBALL-SIZED HAIL.

0245 PM     HAIL             5 NNE ELLIJAY           34.76N 84.44W
05/26/2011  E2.75 INCH       GILMER             GA   PUBLIC

            PUBLIC REPORTED BASEBALL-SIZED HAIL NEAR THE GOLF COURSE.

0245 PM     HAIL             5 NE ELLIJAY            34.74N 84.41W
05/26/2011  E2.75 INCH       GILMER             GA   EMERGENCY MNGR

            GILMER COUNTY EMERGENCY MANAGEMENT REPORTED HAIL UP TO
            THE SIZE OF BASEBALLS DAMAGED WINDHSIELDS ALONG HWY 515
            AND WHITE PATH ROAD.

0249 PM     HAIL             3 S BLUE RIDGE          34.82N 84.32W
05/26/2011  E1.75 INCH       FANNIN             GA   PUBLIC

0249 PM     HAIL             3 S BLUE RIDGE          34.82N 84.32W
05/26/2011  E1.75 INCH       FANNIN             GA   PUBLIC

            PUBLIC REPORTS QUARTER TO GOLF BALL-SIZED HAIL ALONG
            SNAKE NATION ROAD.

0259 PM     HAIL             2 NNE MORGANTON         34.90N 84.23W
05/26/2011  E1.00 INCH       FANNIN             GA   PUBLIC

0300 PM     HAIL             MORGANTON               34.88N 84.24W
05/26/2011  E4.25 INCH       FANNIN             GA   911 CALL CENTER

            FANNIN COUNTY 911 RELAYED REPORTS OF DAMAGE TO
            WINDSHIELDS IN THE EASTERN PORTIONS OF THE COUNTY DUE TO
            SOFTBALL-SIZED HAIL.

0315 PM     HAIL             2 SSW NOTTELY DAM       34.93N 84.11W
05/26/2011  E1.75 INCH       UNION              GA   LAW ENFORCEMENT

            BLAIRSVILLE POLICE REPORTED GOLF BALL SIZED HAIL.

0330 PM     HAIL             1 N NOTTELY DAM         34.97N 84.09W
05/26/2011  E1.75 INCH       UNION              GA   PUBLIC

            PUBLIC REPORTED GOLF BALL-SIZED HAIL ALONG JOHN SMITH
            ROAD.

0330 PM     HAIL             4 ENE IVY LOG           34.98N 84.00W
05/26/2011  E1.50 INCH       UNION              GA   PUBLIC

0348 PM     HAIL             5 WSW BLAIRSVILLE       34.86N 84.04W
05/26/2011  E1.75 INCH       UNION              GA   EMERGENCY MNGR

0400 PM     HAIL             3 SSE HURST             34.80N 84.16W
05/26/2011  E1.75 INCH       FANNIN             GA   PUBLIC

0402 PM     HAIL             5 NNW BLAIRSVILLE       34.94N 83.99W
05/26/2011  E2.75 INCH       UNION              GA   PUBLIC

            GOLF BALL TO BASEBALL-SIZED HAIL REPORTED

0420 PM     HAIL             4 NW BLAIRSVILLE        34.92N 84.00W
05/26/2011  E2.50 INCH       UNION              GA   EMERGENCY MNGR

0425 PM     TSTM WND DMG     ADAIRSVILLE             34.37N 84.93W
05/26/2011                   BARTOW             GA   911 CALL CENTER

            2 DOWNED TREES

0434 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/26/2011  E1.00 INCH       GILMER             GA   PUBLIC

0437 PM     HAIL             3 SW CEDARTOWN          33.98N 85.29W
05/26/2011  E1.00 INCH       POLK               GA   AMATEUR RADIO

0444 PM     HAIL             1 NE SONORAVILLE        34.46N 84.81W
05/26/2011  E1.00 INCH       GORDON             GA   911 CALL CENTER

0459 PM     HAIL             CEDARTOWN               34.01N 85.25W
05/26/2011  E0.88 INCH       POLK               GA   PUBLIC

0516 PM     TSTM WND DMG     ROCKMART                34.00N 85.04W
05/26/2011                   POLK               GA   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES DOWN. THREE TREES ON
            HOUSES.

0520 PM     TSTM WND DMG     2 NNW JONES CREEK       34.87N 84.11W
05/26/2011                   UNION              GA   911 CALL CENTER

            ONE TREE DOWN ON JONES CREEK ROAD.

0525 PM     HAIL             6 SSW HIAWASSEE         34.87N 83.78W
05/26/2011  E1.75 INCH       TOWNS              GA   911 CALL CENTER

0535 PM     HAIL             MACEDONIA               34.91N 83.73W
05/26/2011  E1.00 INCH       TOWNS              GA   911 CALL CENTER

0545 PM     TSTM WND DMG     TURNERS CORNER          34.66N 83.90W
05/26/2011                   LUMPKIN            GA   LAW ENFORCEMENT

            THREE TREES WERE REPORTED DOWN BY LAW ENFORCEMENT.

0548 PM     TSTM WND DMG     PEACHTREE CITY          33.40N 84.58W
05/26/2011                   FAYETTE            GA   NWS EMPLOYEE

            FOUR TREES DOWN.

0549 PM     TSTM WND DMG     WINSTON                 33.73N 84.83W
05/26/2011                   DOUGLAS            GA   PUBLIC

            THREE TREES DOWN.

0549 PM     HAIL             1 NNW LITHONIA          33.73N 84.11W
05/26/2011  E1.00 INCH       DEKALB             GA   PUBLIC

0549 PM     TSTM WND DMG     3 S LUMPKIN             34.32N 84.04W
05/26/2011                   FORSYTH            GA   EMERGENCY MNGR

            SIX POWER LINES DOWN ON SMITH ROAD.

0550 PM     TSTM WND DMG     3 SW FAYETTEVILLE       33.41N 84.49W
05/26/2011                   FAYETTE            GA   NWS EMPLOYEE

            SIX TREES DOWN ON REDWINE ROAD.

0554 PM     TSTM WND DMG     FAIRBURN                33.57N 84.58W
05/26/2011                   FULTON             GA   PUBLIC

            THREE TREES DOWN.

0555 PM     TSTM WND DMG     1 NE LUMPKIN            34.37N 84.03W
05/26/2011                   DAWSON             GA   911 CALL CENTER

            6 TREES AND POWER LINES DOWN.

0600 PM     LIGHTNING        5 N FAYETTEVILLE        33.52N 84.45W
05/26/2011                   FAYETTE            GA   911 CALL CENTER

            HOUSE FIRE FROM A LIGHTNING STRIKE IN NEWTON PLANTATION.

0600 PM     TSTM WND DMG     CLEVELAND               34.60N 83.76W
05/26/2011                   WHITE              GA   LAW ENFORCEMENT

            THREE TREES REPORTED DOWN BY LAW ENFORCEMENT.

0621 PM     TSTM WND DMG     1 ESE STOCKBRIDGE       33.54N 84.21W
05/26/2011                   HENRY              GA   PUBLIC

            ONE TREE DOWN ON GUTHRY PLACE.

0644 PM     TSTM WND DMG     OXFORD                  33.62N 83.87W
05/26/2011                   NEWTON             GA   PUBLIC

            THREE TREES DOWN.

0644 PM     HAIL             OXFORD                  33.62N 83.87W
05/26/2011  E1.25 INCH       NEWTON             GA   PUBLIC

0658 PM     HAIL             BROWNS CROSSING         33.05N 83.36W
05/26/2011  E1.00 INCH       BALDWIN            GA   PUBLIC

0700 PM     TSTM WND DMG     4 WNW BUCKHEAD          33.86N 84.44W
05/26/2011                   FULTON             GA   EMERGENCY MNGR

            *** 2 FATAL *** ONE TREE FELL ON A CAR AND KILLED TWO
            FEMALES.

0703 PM     TSTM WND DMG     MONROE                  33.79N 83.71W
05/26/2011                   WALTON             GA   911 CALL CENTER

            100 TREES DOWN COUNTY WIDE.

0705 PM     TSTM WND DMG     MADISON                 33.60N 83.47W
05/26/2011                   MORGAN             GA   PUBLIC

            TIN ROOF RIPPED OFF A PORCH.

0708 PM     TSTM WND DMG     MADISON                 33.60N 83.47W
05/26/2011                   MORGAN             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN COUNTY WIDE.

0708 PM     TSTM WND DMG     WINDER                  33.99N 83.72W
05/26/2011                   BARROW             GA   911 CALL CENTER

            25 TREES DOWN COUNTY WIDE.

0710 PM     HAIL             4 E HOSCHTON            34.09N 83.70W
05/26/2011  E0.75 INCH       JACKSON            GA   LAW ENFORCEMENT

0712 PM     TSTM WND DMG     5 NNW ROCHELLE          32.02N 83.48W
05/26/2011                   WILCOX             GA   911 CALL CENTER

            THREE TREES DOWN.

0719 PM     TSTM WND DMG     FARMINGTON              33.78N 83.42W
05/26/2011                   OCONEE             GA   911 CALL CENTER

            TWENTY FIVE TO THIRTY TREES DOWN ACROSS THE SOUTHERN END
            OF THE COUNTY.

0721 PM     TSTM WND GST     LEXINGTON               33.87N 83.11W
05/26/2011  E51.00 MPH       OGLETHORPE         GA   CO-OP OBSERVER

0726 PM     TSTM WND DMG     ATHENS                  33.96N 83.38W
05/26/2011                   CLARKE             GA   PUBLIC

            ONE TREE DOWN.

0729 PM     HAIL             CLERMONT                34.48N 83.77W
05/26/2011  E1.75 INCH       HALL               GA   PUBLIC

0735 PM     TSTM WND DMG     WINTERVILLE             33.97N 83.28W
05/26/2011                   CLARKE             GA   PUBLIC

            TWO TREES DOWN.

0750 PM     TSTM WND DMG     GREENSBORO              33.58N 83.18W
05/26/2011                   GREENE             GA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES REPORTED DOWN COUNTY WIDE
            BY LOCAL LAW ENFORECEMENT.

0926 PM     HAIL             WRIGHTSVILLE            32.73N 82.72W
05/26/2011  E0.75 INCH       JOHNSON            GA   EMERGENCY MNGR

0935 PM     HAIL             2 SW HIGGSTON           32.20N 82.49W
05/26/2011  E1.75 INCH       MONTGOMERY         GA   911 CALL CENTER

0935 PM     TSTM WND DMG     2 SW HIGGSTON           32.20N 82.49W
05/26/2011                   MONTGOMERY         GA   911 CALL CENTER

            A COUPLE TREES DOWN.

&&

19
Special weather statement, May 27, 12:53 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 AM EDT FRI MAY 27 2011

GAZ053-054-270515-
1253 AM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR WIND GUSTS TO 45 MPH AND
FREQUENT CLOUD-TO-GROUND LIGHTNING IN COWETA AND FAYETTE COUNTIES
UNTIL 115 AM EDT...

AT 1249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NEAR SHARPSBURG AND TURIN...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...THAT MAY CAUSE MINOR DAMAGE TO TREES AND POWER
LINES.  IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS
OCCURRING WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3354 8444 3351 8442 3350 8442 3349 8441
      3347 8438 3345 8438 3343 8440 3341 8439
      3335 8439 3326 8466 3336 8473
TIME...MOT...LOC 0451Z 242DEG 28KT 3334 8463

19
Special weather statement, May 27, 1:37 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 AM EDT FRI MAY 27 2011

GAZ074-084-270615-
137 AM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL AND FREQUENT
LIGHTNING IN WASHINGTON AND EASTERN WILKINSON COUNTIES UNTIL 215 AM
EDT...

AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF TOOMSBORO...MOVING NORTHEAST AT
20 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PENNY-SIZED HAIL AND
POTENTIALLY WIND GUSTS TO 40 MPH.  FREQUENT CLOUD-TO-GROUND
LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3279 8310 3295 8320 3299 8312 3298 8312
      3295 8307 3297 8307 3299 8305 3303 8307
      3314 8287 3294 8273
TIME...MOT...LOC 0536Z 240DEG 16KT 3292 8305

19
Special weather statement, May 27, 2:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT FRI MAY 27 2011

GAZ074-085-097-270645-
213 AM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WASHINGTON...NORTHEASTERN LAURENS AND
JOHNSON COUNTIES UNTIL 245 AM EDT...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS THE INDICATED COUNTIES. ONE
STRONG STORM WAS LOCATED NEAR DONOVAN AND ANOTHER WAS LOCATED
BETWEEN LOVETT AND DUBLIN...WITH A THIRD NEAR HARLOW. THE STORMS
WERE MOVING NORTHEAST AT 25 MPH.

PENNY-SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS IN THIS
AREA...ALONG WITH WIND GUSTS TO 35 MPH AND FREQUENT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3243 8298 3255 8309 3301 8255 3295 8254
      3292 8251 3282 8252 3276 8245
TIME...MOT...LOC 0611Z 238DEG 22KT 3276 8272

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:37 PM EDTSpecial Weather StatementFFCJefferson, Johnson38 min
May 26, 9:39 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen51 min
May 26, 9:49 PM EDTSpecial Weather StatementFFCEmanuel26 min
May 26, 10:04 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson41 min
May 27, 12:53 AM EDTSpecial Weather StatementFFCFayette22 min
May 27, 1:37 AM EDTSpecial Weather StatementFFCWashington38 min
May 27, 2:17 AM EDTSpecial Weather StatementFFCCoweta43 min
May 27, 2:26 AM EDTSpecial Weather StatementFFCCoweta34 min
May 27, 2:35 AM EDTSpecial Weather StatementFFCJefferson40 min
May 27, 2:50 AM EDTSpecial Weather StatementFFCDeKalb, Fulton2 hr
May 27, 2:55 AM EDTSpecial Weather StatementFFCCoweta, Fayette50 min
May 27, 4:49 AM EDTFlash Flood WarningFFCDeKalb, Fulton90 min
May 27, 10:09 AM EDTSpecial Weather StatementFFCJefferson36 min
May 27, 11:32 AM EDTSpecial Weather StatementFFCTelfair28 min
May 27, 12:28 PM EDTSpecial Weather StatementFFCTaliaferro32 min
May 27, 1:01 PM EDTSpecial Weather StatementFFCWilkes29 min
May 27, 1:16 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes59 min
May 27, 1:44 PM EDTSpecial Weather StatementFFCBibb, Jones31 min
May 27, 2:00 PM EDTSpecial Weather StatementFFCTaliaferro30 min
May 27, 2:08 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes52 min
May 27, 2:21 PM EDTSpecial Weather StatementFFCBaldwin24 min
May 27, 2:59 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Warren46 min
May 27, 3:44 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Warren46 min
May 27, 4:02 PM EDTSpecial Weather StatementFFCWilkinson28 min
May 27, 4:32 PM EDTSpecial Weather StatementFFCWilkinson43 min
May 27, 4:38 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson52 min
May 27, 5:09 PM EDTSpecial Weather StatementFFCEmanuel21 min
May 27, 5:27 PM EDTSpecial Weather StatementFFCJohnson48 min
May 27, 5:29 PM EDTSevere Thunderstorm WarningFFCLaurens46 min
May 27, 5:38 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Washington33 min
May 27, 5:51 PM EDTSpecial Weather StatementFFCTelfair39 min
May 27, 6:14 PM EDTSpecial Weather StatementFFCEmanuel46 min
May 27, 6:25 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen50 min
May 27, 6:56 PM EDTSpecial Weather StatementFFCMontgomery, Toombs49 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.